Top
10
Doctor insights on: Does Codeine Cause Constipation

Share
1

1
Is it safe to take codeine on empty stomach? It causes me constipation

Is it safe to take codeine on empty stomach? It causes me constipation

Safe but nauseous: Codeine, and all of the opiate drugs, can cause nausea, especially if taken on an empty stomach. The best way to avoid this is to eat someting like bread or crackers before taking the drug. And all of the opiates also cause constipation- so drink more water and eat fruits and veggies. ...Read more

See 1 more doctor answer
Dr. Eric Kaplan
2,390 doctors shared insights

Constipation (Definition)

Constipation is difficulty passing ...Read more


2

2
Have a sinus infection & was prescribed Zithromax & guaifenesin w/codeine. Can this cause constipation? I haven't really eaten but feel quite bloated.

Have a sinus infection & was prescribed Zithromax & guaifenesin w/codeine. Can this cause constipation? I haven't really eaten but feel quite bloated.

After days: Usually only after several days of therapy will the opioid codeine contribute to constipation. If you've been on it for days, it may be the codeine. If you just recently started this regimen, I might suspect something else (diet, lack of hydration or movement). ...Read more

4

4
Is constipation codeine withdrawal?

Is constipation codeine withdrawal?

Codeine: No - constipation is due to use of Codeine and other opioids. When withdrawing you gets cramps and the runs. ...Read more

5

5
Is constipation a side effect of tylenol (acetaminophen) with codeine?

Is constipation a side effect of tylenol (acetaminophen) with codeine?

Yes: Codeine is probably the drug that does this, but why are you taking these two drugs? ...Read more

8

8
On codeine for sore lower back. stomach extremely bloated -> bowel movements normal, don't think it's constipation. Stomach tight, irritable. Norm?

On codeine for sore lower back. stomach extremely bloated -> bowel movements normal, don't think it's constipation.  Stomach tight, irritable. Norm?

Side effect: It's true that codeine often causes constipation but it can also cause gastric irritation and/ or nausea in some patients. If you are intolerant of codeine you may have to get by with extra strength Tylenol (acetaminophen) which doesn't irritate the stomach. You may tolerate codeine if you take it with food and not on an empty stomach. ...Read more